Interesting Humira Side Effect....Advice?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

not creative
Regular Member


Date Joined Mar 2007
Total Posts : 466
   Posted 4/15/2008 2:46 PM (GMT -7)   
So I'm about to take my third dose of humira tomorrow (the first single pen dose) and for about 4 weeks now I've developed a rash on my face that is red, splotchy (but round splotches like it's trying to be acne/pimples but isnt) and slightly raised. It doesn't itch but it definitely dry and I hate it. It started out as a line of blotches next to my nose and kept going from there, now it's rows on both sides and I have a few on my ears. I hate it!! I have NEVER had acne/pimples/skin problems so I'm a little lost.

Today, I went to the student health center trying to see their dermatologist but you have to see a regular doc first, so I saw him an explained everything and he told me it's definitely not acne and it doesn't look at all like any of the normal rashes they see on the face. His advice?? Stop the Humira! I told him I couldn't, especially since it's really working and he said well, there's nothing else. He did give me the dermatologist referral but I have to wait until the end of May to see him. I'm not sure I can handle having to look at my hideous skin for that long!

I showed it to my GI last week when I saw him but he didn't seem to really care- just offered to give me a referral to a derm (which I cannot accept from him because my insurance wouldn't pay for it). He said he didn't think it was from the Humira- but he only has one other patient on Humira so I don't know if he would know.

Anyone else have this happen? What should I do?
Laurenne, 23 Student @ University of California, Davis.
Dx'd w/ IBS and CD in 2002
On Humira, Strattera, Zoloft, (Multivitamin, Flax Oil, and Omega complex when I remember.)


wanthealth
Regular Member


Date Joined Feb 2008
Total Posts : 78
   Posted 4/15/2008 4:12 PM (GMT -7)   
Not Creative,

I had a similar reaction to Humira, which I started in October. The rash was diagnosed as Psoriasis. It's mainly on my arms and legs--it must be awful to to have it on your face. I stopped taking Humira 4 weeks ago and the rash seems to have become worse. I saw my GI today and he brought in another doctor to take a look at it--even took some photos! Neither doctor had seen anything like it before. I'll be seeing my dermatologist soon ---my GI wants me to have a biopsy and also wants me to discuss prednesone with the derm. I tried a number of steroid creams which weren't effective. It's terrible that you have to wait till the end of May to get this diagnosed. If your rash seems like it's getting worse perhaps you can get to see a derm on an urgent basis. Did you have the rash before you started Humira?

Hope it starts to subside soon.
Moodindigo

not creative
Regular Member


Date Joined Mar 2007
Total Posts : 466
   Posted 4/15/2008 5:46 PM (GMT -7)   
Nope, I have never had anything like it. I don't think it looks like psoriasis though...
I'm really hoping it's a side effect that goes away after a while
Laurenne, 23 Student @ University of California, Davis.
Dx'd w/ IBS and CD in 2002
On Humira, Strattera, Zoloft, (Multivitamin, Flax Oil, and Omega complex when I remember.)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:14 AM (GMT -7)
There are a total of 2,734,092 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151306 registered members. Please welcome our newest member, EnuffIsEnuff.
308 Guest(s), 14 Registered Member(s) are currently online.  Details
waterbee, Scaredy Cat, Tick41, johndoss, NiceCupOfTea, ChickNorris, FSLondon, FL, Big Mac, njfillet, Tim Tam, trumpet123, (Seashell), minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer